MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED-500-12
Medical Device Problem Codes Break (1069); Activation Failure (3270); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the 5.0x12 pipeline device was introduced to the vessel distal to the aneurysm.However, the distal portion of the stent would not open after several attempts.The stent was removed, and during retrieval, the delivery pushwire separated from the implant near the hub of the phenom 27 microcatheter.The stent was removed along with the catheter, and replacement products were used to complete the procedure.It was noted the physician used significant force to remove the pipeline due to resistance in the hub of the catheter, and was unknown if there was any damage to the catheter.It was indicated that all devices were prepared as per the instructions for use (ifu), and no patient symptoms or further complications were reported as a result of this event.Post-procedure angiography showed an implanted pipeline with good apposition and coverage of the neck of the aneurysm.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm of the left cavernous segment of the internal ca rotid artery with a max diameter of 12 mm and a 5 mm neck diameter.It was noted the patient's vessel tortuosity was moderate.Dual antiplatelet therapy (dapt) was administered, and the platelet reactivity units (pru) level was unknown.Ancillary devices include a neuron max sheath, phenom plus guide catheter, phenom 27 microcatheter.

Brand Name
PIPELINE FLEX
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key10733736
Report Number2029214-2020-01055
Device Sequence Number11044730
Product Code OUT
UDI-Device Identifier00847536016897
UDI-Public00847536016897
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P100018.S011
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/14/2022
Device Model NumberPED-500-12
Device Catalogue NumberPED-500-12
Device Lot NumberA914817
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/20/2020
Initial Report FDA Received Date10/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1